Alert archive / Florida / Small Craft Advisories in 2020
Small Craft Advisory 22, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Mar 31, 2020, 3:59 AM EDT. It took effect at Mar 31, 2020, 8:00 PM EDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2020, 3:59 AM EDT (07:59 UTC)
- In effect from
- Mar 31, 2020, 8:00 PM EDT
- Expired
- Apr 1, 2020, 5:00 PM EDT
- In force
- 21 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
257 WHUS72 KMLB 310759 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 359 AM EDT Tue Mar 31 2020 AMZ550-552-555-011200- /O.NEW.KMLB.SC.Y.0022.200401T0000Z-200401T1200Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm- 359 AM EDT Tue Mar 31 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT WEDNESDAY... * WHAT...West winds increasing to 20 kt tonight, with gusts up to 30 kt expected. * WHERE...Flagler Beach to Volusia-Brevard County Line 0-20 nm, Volusia-Brevard County Line to Sebastian Inlet 0-20 nm and Sebastian Inlet to Jupiter Inlet 0-20 nm. * WHEN...From 8 PM this evening to 8 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ AMZ570-572-575-012100- /O.NEW.KMLB.SC.Y.0022.200401T0000Z-200401T2100Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 359 AM EDT Tue Mar 31 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 PM EDT WEDNESDAY... * WHAT...West winds increasing to 20 to 25 kt tonight, with gusts up to 35 kt and seas 5 to 7 feet expected. Winds will then become north to northwest into Wednesday, decreasing to 15 to 20 knots, with seas building to 6 to 8 feet. * WHERE...Flagler Beach to Volusia-Brevard County Line 20-60 nm, Volusia-Brevard County Line to Sebastian Inlet 20-60 nm and Sebastian Inlet to Jupiter Inlet 20-60 nm. * WHEN...From 8 PM this evening to 5 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
2 follow-up statements
584 WHUS72 KMLB 011228 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 828 AM EDT Wed Apr 1 2020 AMZ550-552-555-011330- /O.EXP.KMLB.SC.Y.0022.000000T0000Z-200401T1200Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm- 828 AM EDT Wed Apr 1 2020 ...SMALL CRAFT ADVISORY HAS EXPIRED... Small craft should continue to exercise caution in the nearshore Atlantic waters today, with north winds of 15 to 20 knots and seas of 4 to 6 feet. $$ AMZ570-572-575-012100- /O.CON.KMLB.SC.Y.0022.000000T0000Z-200401T2100Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 828 AM EDT Wed Apr 1 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...North winds of 20 to 25 knots will decrease later today to 15 to 20 knots, with seas of 6 to 8 feet. * WHERE...Flagler Beach to Volusia-Brevard County Line 20-60 nm, Volusia-Brevard County Line to Sebastian Inlet 20-60 nm and Sebastian Inlet to Jupiter Inlet 20-60 nm. * WHEN...Through 5 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
382 WHUS72 KMLB 012105 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 505 PM EDT Wed Apr 1 2020 AMZ570-572-575-031200- /O.EXP.KMLB.SC.Y.0022.000000T0000Z-200401T2100Z/ /O.NEW.KMLB.SC.Y.0023.200402T1200Z-200403T1200Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 505 PM EDT Wed Apr 1 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THURSDAY TO 8 AM EDT FRIDAY... * WHAT...Hazardous seas of 6 to 8 feet expected. * WHERE...Flagler Beach to Jupiter Inlet 20-60 nm. * WHEN...From 8 AM Thursday to 8 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 30, 9:45 PM EDT, 6 hours 14 minutes earlier.
Area forecast discussion, Mar 30, 9:45 PM EDT, 6 hours 14 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
945 PM EDT Mon Mar 30 2020
.DISCUSSION...
...Heightened Fire Weather Danger on Tuesday...
Tonight...Sea breeze collision occurring at this time from DED-MCO-
Kissimmee but atmosphere too dry in the low levels for even much
cloudiness to result. Cirrus will stream overhead from the W/NW and
produce a partly cloudy sky. Lows will continue above average
in the mid to upper 60s.
Tuesday...Low level W/SW winds will increase across the area ahead
of a cold front moving into the panhandle by early evening. Breezy/
gusty conditions will develop from mid day thru the afternoon, strong
enough to hold off the east coast breeze. As a result, max temps will
be noticeably hotter at the coast, reaching the lower 90s. Some
increase in high cloudiness across nrn sections late and mostly sunny
conditions for the central and south. Record highs will be threatened
across much of east central FL (see below), except Orlando which has a
higher record temp of 95 degrees.
&&
.AVIATION...
Generally VFR conditions, though there could be some patches of
stratus toward sunrise. Breezy/gusty W/SW winds will develop Tue
12-15kts gusting 22-25kts. A chance of SHRA after 00Z.
&&
.MARINE...
No significant changes to the current coastal waters forecast.
Tonight...SE winds to 10-15 knots this evening will veer toward the
SW by sunrise. Seas 2 ft nearshore to 3 ft offshore.
Tue...SW flow near 15 knots and up to 15-20 knots offshore will
elevate seas to 4 ft across the well offshore waters with lower seas
near the east coast. Marginal SCEC conditions expected offshore and
headlines may be needed by afternoon.
&&
.FIRE WEATHER...
No change to the outlook for Tue, as SW winds increase to 15-20mph
with gusts up to 30 mph. RH values will drop below 45 percent, with
some locations dipping below 40 percent. Fire Weather danger will be
High in spite of min RH values being forecast to remain a little
above 35 percent.
&&
.CLIMATE...
Leesburg (92F) and Sanford (93F) broke their record highs today.
On Tue, potential for record highs will expand to Melbourne, Vero
Beach and Fort Pierce since offshore (W/SW) flow will be strong enough
to hold off the sea breeze.
Site Date Record Date Record
/Year /Year
DAB 3/30 91-1939 3/31 90-1954
LEE 3/30 91-1991 3/31 88-2016
SFB 3/30 91-2000 3/31 92-1970
MCO 3/30 97-1907 3/31 95-1907
MLB 3/30 92-1975 3/31 91-1954
VRB 3/30 91-2011 3/31 90-1975
FPR 3/30 91-2011 3/31 90-1993
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 66 89 62 73 / 0 10 40 0
MCO 68 90 64 79 / 0 10 40 10
MLB 69 91 66 77 / 0 0 30 10
VRB 67 91 65 79 / 0 0 30 10
LEE 67 89 63 78 / 0 10 40 0
SFB 68 90 64 77 / 0 10 40 0
ORL 70 90 65 79 / 0 10 40 0
FPR 66 91 65 81 / 0 0 20 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&
Kelly/Watson/CombsHazardous weather outlook, Mar 30, 7:55 PM EDT, 8 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 755 PM EDT Mon Mar 30 2020 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-310900- Flagler Beach to Jupiter Inlet out to 60 nm-Volusia-Lake-Orange- Seminole-Brevard-Osceola-Indian River-Okeechobee-St. Lucie-Martin- 755 PM EDT Mon Mar 30 2020 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Well above normal temperatures will continue into Tuesday, with near record highs in the low 90s expected toward the east coast. Persons who will be working or recreating outdoors should wear sun protection, remain hydrated, and take indoor rest breaks as needed. The hot and dry pattern combined with gusty southwest to west winds Tuesday afternoon will lead to a high Fire Danger across the area. The fire danger will then remain high, especially across the interior, through the remainder of the week as a drier airmass behind a weak cold front generates low relative humidity values west of I-95 each afternoon. Poor to hazardous boating conditions expected across the coastal waters Tuesday night and Wednesday, as west to northwest winds increase near 20 knots. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Kelly/Weitlich
Nearby
Small Craft Advisories in Florida, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.